Your browser doesn't support javascript.

BVS del Sindicato Médico del Uruguay

Portal de Búsqueda de la BVS

Home > Búsqueda > ()
XML
Imprimir Exportar

Formato de exportación:

Exportar

Email
Adicionar mas contactos
| |

A Case of a Patient with Residual Symptoms of Schizophrenia who Relapsed Following Treatment with the Topical Corticosteroid, Clobetasol: A Review of its Risk of Systemic Absorption and Possibility of Exacerbating Psychosis.

Spiegel, David R; Arsani, Umer; Le, Stephanie.
Artículo en Inglés | MEDLINE | ID: mdl-29164927
Almost fifty percent of patients with schizophrenia experience some type of dermatitis. The standard treatment for dermatitis is a topical corticosteroid. Despite their demonstrated effectiveness, topical corticosteroids are associated with various side effects that may limit their use. These include generalized adverse effects from systemic absorption, such as suppression of the hypothalamic-pituitary-adrenal axis. While dose-related, oral corticosteroid-induced psychiatric symptoms, such as psychosis, are well documented, the literature is devoid of cases of topical corticosteroids precipitating psychosis. We present a case of a patient with schizophrenia who developed morphea. She was liberally treated with the potent topical corticosteroid clobetasol, possibly resulting in a "supraphysiologic exposure." Subsequently, our patient developed an exacerbation of activephase symptoms of schizophrenia. After clobetasol administration was reduced, these active phase symptoms dissipated.